Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 218, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Aug 1, 2021, 3:27 PM CDT for Tarrant County, Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2021, 3:27 PM CDT (20:27 UTC)
- Expired
- Aug 1, 2021, 4:00 PM CDT
- In force
- 33 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Tarrant County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 24 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.5 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2139 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1284 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
417 WUUS54 KFWD 012027 SVRFWD TXC439-012100- /O.NEW.KFWD.SV.W.0218.210801T2027Z-210801T2100Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Fort Worth TX 327 PM CDT Sun Aug 1 2021 The National Weather Service in Fort Worth has issued a * Severe Thunderstorm Warning for... Central Tarrant County in north central Texas... * Until 400 PM CDT. * At 327 PM CDT, a severe thunderstorm was located over Sansom Park, moving northeast at 10 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Fort Worth, Bedford, Haltom City, Keller, Hurst, Watauga, Colleyville, Benbrook, Saginaw, White Settlement, Richland Hills, River Oaks, Sansom Park, Lake Worth, Eagle Mountain, North Richland Hills, Westworth Village, Blue Mound, Haslet and Westover Hills. This includes the following highways... Interstate 35W between mile markers 48 and 64. Interstate 20 between mile markers 432 and 434. Interstate 30 between mile markers 5 and 18. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection get inside a sturdy structure and stay away from windows. && LAT...LON 3266 9736 3275 9752 3298 9736 3286 9716 TIME...MOT...LOC 2027Z 234DEG 9KT 3281 9736 HAIL...0.75IN WIND...60MPH $$ Hernandez
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 2:28 PM CDT, 59 minutes earlier.
Area forecast discussion, Aug 1, 2:28 PM CDT, 59 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 228 PM CDT Sun Aug 1 2021 ...New Long Term... .SHORT TERM... /Issued 1118 AM CDT Sun Aug 1 2021/ /This afternoon through Monday/ Morning convection on the southward moving gravity waves has weakened as anticipated with the boundary layer mixing. Additional showers and thunderstorms will continue to develop through the day as the cold front slides slowly southward through North Texas. There is plenty of instability in place across the region but little shear; therefore, well organized storms with long lived updrafts are not anticipated. However, hot surface temperatures and a fairly dry sub-cloud layer will result in efficient hydrometeor evaporation and a potential for downbursts. Light steering winds and precipitable water values around 2 inches will also result in some locally heavy rainfall. Showers and thunderstorms will continue through the night as the front moves southward and a shortwave rotates through the base of the Eastern U.S. longwave trough. The best concentration of storms will be along the boundary, but some elevated storms will also be possible well behind the front in response to the passing mid level energy. Most of the thunderstorm activity will shift into Central Texas on Monday with only some lingering morning activity across North Texas. Temperatures this afternoon will be tricky due to the increase in cloud cover and storms; however, with dew points in the middle and upper 70s late this morning and temperatures warming as expected, we still feel that most locations in the current Heat Advisory will see heat index values reach 105 at some point in time this afternoon. Therefore, we will leave the current Heat Advisory in place for now. The good news is that this should be the last day of excessively hot and humid weather for a little while with highs Monday struggling to reach 90 in most locations. 79 && .LONG TERM... /NEW/ /Monday Night Onward/ Monday evening through Tuesday, lingering showers and storms are possible across Central Texas along the frontal boundary as it continues moving south. Most of the area will remain dry on Tuesday, with another pleasant day of below average temperatures under mostly sunny skies. A mid-level ridge centered across West Texas will keep mostly rain-free weather in place on Wednesday, outside of a few isolated afternoon storms across parts of Central Texas. On Thursday, a mid-level shortwave trough may take a dive into the Southern Plains. It's possible this feature will offer enough ascent for a few isolated to widely scattered showers and storms Thursday and Friday; however, model disagreement is currently resulting in quite a bit of forecast uncertainty. Despite the late-week uncertainty, there is better agreement that the mid-level subtropical ridge will build in again this weekend, resulting in an increase in temperatures across the area. High temperatures will likely return to the upper 90s to low 100s by Saturday, with the heat continuing into early next week. Barnes && .AVIATION... /Issued 1118 AM CDT Sun Aug 1 2021/ /18Z TAFs/ The primary aviation weather concern will be timing of thunderstorms associated with the passage of a cold front. The gravity waves that moved through North Texas earlier this morning have dampened as expected. However, outflow winds from the north/northwest are currently in place across the Metroplex and wind directions will likely remain northerly through Monday. Wind speeds will be generally less than 12 knots, except in and around thunderstorms where they could become stronger and gusty. Thunderstorms will continue to develop through the day as the atmosphere destabilizes and the cold front moves south. The most likely time for storms to impact the Metroplex terminals will be between 19Z and 01Z but additional storms will be possible overnight/sunrise Monday with the passage of a shortwave. Waco could see storms as early as 17Z with the arrival of the outflow boundary, but the most likely time for storms will be during the late afternoon/early evening hours with additional storms possible after sunrise Monday. Outside of the thunderstorms, expect VFR with scattered to broken Cu and broken to overcast middle and high clouds. Some post- frontal MVFR stratus is also likely Monday morning, but for the most part, these clouds should remain scattered. 79 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 97 75 88 72 92 / 60 60 60 5 5 Waco 96 76 88 72 91 / 30 50 70 20 20 Paris 95 73 84 69 88 / 60 70 60 5 5 Denton 96 71 88 68 92 / 70 70 50 5 5 McKinney 96 73 86 69 90 / 60 60 60 5 5 Dallas 97 76 88 74 92 / 50 60 60 5 5 Terrell 96 73 85 70 90 / 40 60 70 10 5 Corsicana 96 75 86 72 91 / 30 50 70 20 10 Temple 96 73 88 71 91 / 30 50 80 30 30 Mineral Wells 90 71 87 68 90 / 70 70 50 5 5 && .FWD WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 7 PM CDT this evening for TXZ094-095-104>107- 118>123-133>135-145>148-158>162-174-175. &&
Hazardous weather outlook, Aug 1, 2:26 PM CDT, 1 hour 1 minute before
Hazardous Weather Outlook National Weather Service Fort Worth TX 226 PM CDT Sun Aug 1 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-021145- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 226 PM CDT Sun Aug 1 2021 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...This Afternoon and Tonight. Heat index values will likely exceed 105 this afternoon along and east of the I-35 corridor. There is a chance of thunderstorms across all of North and Central Texas today and tonight as a cold front moves through the region. Some of the storms could be strong with gusty winds and frequent lightning. In addition, these slow-moving storms could result in minor flooding issues. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorm chances will continue on Monday, mainly south of the I- 20 corridor. Locally heavy rainfall may accompany the activity. Although the remainder of the week will be largely rain-free, a few thunderstorms will be possible across Central Texas Tuesday and Wednesday. Additionally, isolated to widely scattered showers and storms may occur near and south of I-20 on Thursday and Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 1, 2:13 PM CDT, 1 hour 14 minutes before
Special Weather Statement National Weather Service Fort Worth TX 213 PM CDT Sun Aug 1 2021 TXZ105>107-011945- Hunt TX-Hopkins TX-Delta TX- 213 PM CDT Sun Aug 1 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL HUNT...HOPKINS AND SOUTHWESTERN DELTA COUNTIES UNTIL 245 PM CDT... At 212 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Commerce to Sulphur Springs. Movement was northeast at 20 mph. Winds in excess of 40 mph will be possible with these storms. Locations impacted include... Sulphur Springs, Commerce, Cumby, Campbell and Neylandville. LAT...LON 3332 9583 3320 9542 3299 9561 3318 9603 TIME...MOT...LOC 1912Z 246DEG 18KT 3322 9585 3316 9563 Hernandez
Special weather statement, Aug 1, 2:40 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
240 PM CDT Sun Aug 1 2021
TXZ105-120-121-012015-
Kaufman TX-Hunt TX-Rockwall TX-
240 PM CDT Sun Aug 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ROCKWALL...
SOUTHWESTERN HUNT AND NORTH CENTRAL KAUFMAN COUNTIES UNTIL 315 PM
CDT...
At 240 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Quinlan, or 8 miles north of Terrell, moving
northeast at 15 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Greenville, Terrell, West Tawakoni, Quinlan and Hawk Cove.
LAT...LON 3274 9624 3277 9634 3285 9635 3311 9617
3293 9597
TIME...MOT...LOC 1940Z 218DEG 14KT 3285 9625
HernandezSpecial weather statement, Aug 1, 3:10 PM CDT, 17 minutes before
Special Weather Statement National Weather Service Fort Worth TX 310 PM CDT Sun Aug 1 2021 TXZ118-012045- Tarrant TX- 310 PM CDT Sun Aug 1 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TARRANT COUNTY UNTIL 345 PM CDT... At 310 PM CDT, Doppler radar was tracking a strong thunderstorm over River Oaks, moving northeast at 10 mph. Wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Fort Worth, Haltom City, Benbrook, Saginaw, White Settlement, River Oaks, Sansom Park, Lake Worth, Eagle Mountain, Westworth Village, Blue Mound and Westover Hills. LAT...LON 3266 9741 3272 9754 3290 9742 3283 9727 TIME...MOT...LOC 2010Z 211DEG 9KT 3278 9741 Hernandez
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 2:13 PM CDT | Special Weather Statement | FWD | Hopkins | 32 min |
| Aug 1, 2:40 PM CDT | Special Weather Statement | FWD | Hunt | 35 min |
| Aug 1, 3:10 PM CDT | Special Weather Statement | FWD | Tarrant | 35 min |
| Aug 1, 3:34 PM CDT | Severe Thunderstorm Warning | FWD | Hill, Johnson | 38 min |
| Aug 1, 3:46 PM CDT | Special Weather Statement | FWD | Dallas | 29 min |
| Aug 1, 3:50 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Tarrant | 40 min |
| Aug 1, 4:00 PM CDT | Special Weather Statement | FWD | Mills | 45 min |
| Aug 1, 4:20 PM CDT | Special Weather Statement | FWD | Johnson | 25 min |
| Aug 1, 4:30 PM CDT | Special Weather Statement | FWD | Tarrant | 30 min |
| Aug 1, 4:39 PM CDT | Special Weather Statement | FWD | Parker | 36 min |
| Aug 1, 4:53 PM CDT | Areal Flood Advisory | FWD | Johnson, Tarrant | 3 hr |
| Aug 1, 5:02 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Dallas, Denton | 21 min |
| Aug 1, 5:12 PM CDT | Areal Flood Advisory | FWD | Parker | 3 hr |
| Aug 1, 5:21 PM CDT | Special Weather Statement | FWD | Ellis | 39 min |
| Aug 1, 5:46 PM CDT | Special Weather Statement | FWD | Wise | 29 min |
| Aug 1, 5:55 PM CDT | Severe Thunderstorm Warning | FWD | Denton, Wise | 15 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.